Home Menopause Forum What's on your mind?

oestrogel and progesterone- tension in legs and very aggitated

sunny123sunny123 Posts: 4
edited June 26 in What's on your mind?

Hi I am new to all this HRt so am looking for some guidance if possible.


I am 47 and peri. I have been so a consultant and she has recommended I go in 2 pumps of the gel and progesterone for 10 days. Since i started the gel , that's putting 2 pumps on my thighs in the morning I felt very drugged for a better word and slightly lightheaded. the tension i feel in my legs is awful. I am extremely irritable and snappy with everyone and at about 4 o clock im absolutely exhausted, an unnatural tiredness. I decided to put 1 pump instead of 2 at 6pm (doc said this was fine) to see if this made a difference but now when i go to bed i cant sleep like my head is racing, eventually when i do , i then cant wake up in the morning i'm so tired.

I know that i am sensitive to drugs, with a paracetamol at night making me sleep the night through in a deep sleep haha.

vit bs i can't take as they stimulate me and keep me awake also.

about 6 months ago I suffered with nights sweats , waking at 4 every night, irregular periods, some months not coming at all. anxiety, moodiness and depression especially from ovulation till period hence this is why i sought help. flushes stopped about 2 months ago and early waking but i carried on and took the long awaited appointed with the specialist as i knew theyd come back. they haven't yet so i am wondering should i park the hrt until they do or will it help with the irregular periods, anxiety moods etc?

sorry for long waffling emailing, slightly all over the place email . x




any advice please.

Comments

  • DianePorterfield-BourneDianePorterfield-Bourne Posts: 138 Menopause Nurse Practitioner

    @sunny123

    Good afternoon/evening. I have just read your post and thought I would add a reply.

    Have you contacted the menopause specialist again for advice or was it your GP who advised reducing to 1 pump from 2?

    If it wasn't your menopause specialist I would contact them and explain.

    Like with most medications the first 6-12 weeks are when we experience side effects. Persisting often helps, but if they are affecting our quality of life then you need to talk to someone about this. I was wondering what type of progesterone you were taking? As this maybe causing your symptoms...


    Don't worry about waffling, that's what these forums are all about!!

    Good luck and let us know how you get on.

    Best Wishes

    Diane Porterfield Bourne.

  • sunny123sunny123 Posts: 4

    Thanks so much for your reply diane.

    Yes it was my specialist that said it was fine to reduce my dose to 1 pump and see how i go. I did this but after over 10 days of being on it (oestrogel )and no sleep I couldnt stay on it anymore. This was even when I changed when i applied the gel from am to pm, changing the dose down to 1 pump. TBH I didnt apply it yesterday for the first time in 11 days and I feel the tension /stress has lifted from my legs. I dont feel as drugged in my head and the irritability has lifted. Im just wondering did anyone else start off like this? or was this a strange reaction?

    Im so dissapointed really as i was hoping for a better outcome, but maybe its a case of waiting till my hot flashes start again and the insomnia at night. Possibly my oestrogen wasnt low enough and putting this extra oestrogen in my body was just too much for me. I am very sensitive to drugs as I say 1 paracetamol before bed knocks me out haha.


    If anyone else has awful symptoms in the beginning but that they lifted I would love to hear from you.


    Also diane, apart from stopping hot flushes and helping insomnia, can you tell me what else does HRT help with?

    Lastly sorry for all the questions, I heard it can effect libido. Mines already quiet bad haha, is it true that testosterone can help in this field?


    Thanks again for replying on a sunday you are very good x

  • Blanka_CBlanka_C Posts: 320 Community Admin

    Hi @sunny123,

    I can see Diane has given you good advice already. Just wanted to link a couple of ongoing discussions on HRT & its possible side effects. There are some really interesting comments - feel free to join in.



    Then, this article gives a good summary of what HRT is and how it can help:


    Hope this helps. Hang in there xx

    Blanka

  • MonicaMMonicaM Posts: 150 mod

    @DianePorterfield-Bourne great article thank you for the information

  • DianePorterfield-BourneDianePorterfield-Bourne Posts: 138 Menopause Nurse Practitioner

    @sunny123

    Thank you @Blanka_C and @MonicaM.

    Thank you for getting in touch, it's good to hear your thoughts, feelings and the physical symptoms of menopause. I am pleased you sought the advice of a menopause specialist, is this in the UK? In my experience 1 pump is a very low dose and not a dose I would normally advice however; we are all individuals and react to medications differently. Does your specialist know you have stopped your HRT and that you feel better? Did you do blood tests to measure your Oestrogen levels?

    Are you taking progesterone? If so which type? As it's often the progesterone that can be problematic!

    There are many benefits to taking HRT. The normal improvement of symptoms such as flushes, brain function, anxiety, libido, aching body and confidence but the long term health benefits. The protection on the heart and cardio vascular symptoms is well researched. Then the other main area HRT helps with is Osteoporosis. There are links to reducing risks of quite a few types of cancers too.

    I would suggest talking with the menopause specialist and seeking their advice as this is their area of expertise.

    Good luck, please keep in touch.

    Best Wishes

    Diane Porterfield Bourne.

  • sunny123sunny123 Posts: 4

    Hi Diane,

    Thank you for your reply.

    To answer your question, im based in ireland and yes i had blood tests done but haven't been given the hormone results of them, just that my iron was 11.I must ring and find out what level my oestrogen is at.

    As I started the oestrogel on day 1 of my period and stopped it on day 10 I havent started the progesterone yet. She was going to start me on the Utrogestan suppositories as im so sensitive to medicine .She said it was better to not have it going through my system.

    I have to say the tiredness has lifted the anxiety has gone and the awful tension in my legs gas gone. My bloated tummy gone too oh and the greasy spotty skin. This must have been down to the HRT.

    I guess my question is were these normal symptoms? have you heard of these before? and would they have settled down? lastly if i had upped the dose would i have felt better ?

    Im just trying to work out if the flushes and insomina returns am should I try it again.


    Thanks for your time,

  • Blanka_CBlanka_C Posts: 320 Community Admin

    Hello @sunny123,


    How are you doing? Did your flushes and insomnia get any better?

    Also just wanted to let you know that we have a live menopause Q&A with @DianePorterfield-Bourne over Zoom this Friday! Thought you might be interested in joining. It's free of course.


    We will be covering a range of topics, including:


     ✅ The stages and common symptoms of the menopause

     ✅ Anxiety, mood changes and feeling stressed

     ✅ HRT - facts, risks and benefits

     ✅ Lifestyle choices to live better with the menopause


    You will have the opportunity to listen in and ask questions live, using the chat function - don’t worry, you won’t need to use your camera or mic. 😏

    Date and time: 6pm - 6.30pm BST, Friday 26th June

    Where: Zoom

    How to join: Simply click on the following link at 6pm on the day: https://us02web.zoom.us/j/84236189200


    Hope to see you there.

    Let me know if you have questions!

    Blanka x

    Community Admin



Sign In or Register to comment.